Better to take a break from antibiotics?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopingToFindCure
Veteran Member


Date Joined Nov 2008
Total Posts : 759
   Posted 2/7/2009 12:48 PM (GMT -7)   
Just wondering as lately the fatigue, the head pressure, the dizziness, the seeing stars, is getting to be a bit much.

I didn't have this before LD, but am herxing five months in I guess.

Was wondering if there's harm in discontinuing the ABX for a bit to see how bad I slide and/or how much I improve...

Thoughts?

rvnut
Regular Member


Date Joined Dec 2008
Total Posts : 67
   Posted 2/7/2009 2:00 PM (GMT -7)   
i've read that it's good to take a break from abx and the herxing. The idea is to let your body recover a bit from all the stress. Some docs take the break period to help folks rebuild their immune system.

I personally don't see how Lyme can be beat without a healthy immune system. But I'm no doc, so..

hopingToFindCure
Veteran Member


Date Joined Nov 2008
Total Posts : 759
   Posted 2/7/2009 2:27 PM (GMT -7)   
Thanks. I will try to call my doc on Monday. May stick with the plan until then.

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 2/7/2009 4:17 PM (GMT -7)   
I am sorry you are having a bad time. Jeez you'd think 5 months on those abx would be cutting it. It really makes me think you are missing something. Hydroychloroquine along with biaxin is used to deal with babs. Your head pressure and fatigue and dizziness just sounds like somethings not getting hit. I really wish you would have added that plaquinel to see if the pressure lets up. I have been on a bunch of different combos and thought on each one I was getting better until the 2nd or 3rd month I realize it's not a herx I am getting worse. I'll tell you for me, which I had daily headaches for months, it was not until I finally went on this combo that my head does not hurt, I get a little pressure but that lasts a few days if that then I get more close to normal days.

My combo is:

mino, biaxin, hydroxy., and just 5 days ago I added bactrim but the 3 together were great. He added bactrim because I think my germ load is down enough I can tell when I am not hitting something. And Last Saturday early morning I felt something digging in my back.

Anyway, I am SSSOOOO not a doctor but I have become a professional TBI fighter. And when I read what your going thru I right away think something is not getting hit.

I am sending good thoughts your way. I hope this crap starts settling down for you soon.

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 2/7/2009 4:25 PM (GMT -7)   
oh forgot my opinion on taking a break. It may be a good idea. If you are just getting worse you really won't start to feel better on the break. But I think it depends how many days you take off. I used to be able to go about 4 days off before I crashed. Now if I go off 24 hours the pressure starts to build in my spine and I start to feel the stuff revving up in my head. If it is just a herx (which I can't believe would be that bad this many months into) a few days off meds could improve your symptoms. But I could never tell when I took breaks in the beginning. I think your system gets excited when you stop sending stuff down your gut that kills the good bacteria. And that may just be why people start to feel better at first but then the crap starts creeping back. And I mean the people who have high germ loads, not those that can go a month off.

hopingToFindCure
Veteran Member


Date Joined Nov 2008
Total Posts : 759
   Posted 2/7/2009 4:33 PM (GMT -7)   
Oh goodness. Well, maybe I'm having a very rough week. I had a few days that were good, and then nothing but worsening of symptoms.

And I don't think that should be the case if you're being treated...

Sorry you're still having issues seeingstars I hope you soon enough find that you can wean yourself from all these medications.

This area of medicine needs so much more research. Unbelievable.

I think I fell off the wagon once due to food poisoning way back in November. I crashed in a day or two. How LONG does this crap last? Are we doomed to take ABX forever? AHHHHHHH!

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 2/7/2009 4:53 PM (GMT -7)   
I still think you should try the hydroxy. You'd have a time like a month or so where if it was doing good you'd herx. But I have to say that After I was on mino, biaxin, and hydroxy for 1month and 1/2 I have had more good days than bad and I don't have headaches anymore. Those actually went away in days after this abx combo. Now, Just a few days of pressure and that has even let up in intensity. I just saw my doc yesterday and he for-sees within this year I will be tapering off meds. Hope my progress continues. However he did say he hopes to get me to a point where I can go 2-3 months off abx with no problems and then if they start creeping back go back on abx a few months, then enjoy a few more months off. I'll take that over what I've had the last 3 years.

hopingToFindCure
Veteran Member


Date Joined Nov 2008
Total Posts : 759
   Posted 2/7/2009 6:01 PM (GMT -7)   
Sounds great! Are you talking about hydroxy -- is that plaquenil? I know I could google it but I'm sort of tired.

Also, I have developed a balance problem sort of dizziness that kinda comes and goes.

I'm feeling a little better this evening. I drank a ton of water and did a lot of exercising.

That might be part of it. Still I think I popped my neck to violently and disrupted something in my eardrum that is making me dizzy now.

I am my own worst enemy. I think it's because I want to be perfectly healthy. Which is all I ever was until these past two years. First a bout of interstitial cystitis, which got worse and worse and worse until I took two weeks off work, went to Myrtle Beach and healed myself by eating better, resting a lot and exercising for two hours everyday.

I hear the ocean calling me again. This time I just want to bask in the sunshine with a bottle of rum.

So sorry, my Lyme mind gets me off on tangents. Glad you're progressing seeing stars. Sounds like a wonderful doctor!

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 2/7/2009 6:14 PM (GMT -7)   
Thank you.

Yes hydroxychloroquine is the generic of plaquinel.

I think your symptoms sound a lot like babs. Which you biaxin can hit a little but if you would add that hydroxychloroquine the two would wack it even more. Hydroxy. is actually an anti-malarial which is the same type of bug babs is. Also hydroxy. lowers cell ph and allows biaxin to work better. It also helps with inflammation caused by reumatoid arthritis and lupus. So it can help in a lot of ways.

Is there a reason you don't start hydroxy?

seeingstars
Regular Member


Date Joined Apr 2008
Total Posts : 266
   Posted 2/7/2009 6:34 PM (GMT -7)   
Oh yeah, I forgot to add, YES, my doctor should be cloned. He is not one of these that treats a bunch of lymies. He took some on in the beginning to help build up his practice, but he is not a high profile llmd. He flies under the radar and I want him to stay there. He keeps up with lyme news and is in contact with the more well known llmds. He is so open to trying new combos and listens when I tell him I think he is low dosing me.

I just saw him and asked him if he was feeling any heat because of the newest doc that's got to stop his blog. He told me a little but not much. I told him that he was my lifeline and if something happened to him they might as well check me into a nursing home. He told me I didn't need to worry. He doesn't take on any new lymies. He is too busy with his regular practice but always calls me in person when I call with a problem or he'll e-mail when I e-mail him with a problem.

nefferdun
Veteran Member


Date Joined Feb 2008
Total Posts : 900
   Posted 2/7/2009 8:22 PM (GMT -7)   
Your doctor must be a very compassionate person, seeingstars.
I think you guys are right about it being something else that needs to be addressed. I got better in many ways but kept the same nagging symptoms that became my "new normal". Turns out, those symptoms were BLO, not lyme. I was not the typical bart case - no sore feet or cat scratch marks ever - I was so lucky to get diagnosed. The LLMD has me taking a 3 week break from the lyme abx. The doctor told me it is slow growing so I won't back slide. BLO, on the other hand comes back full force very quickly. So if it is just lyme, you should be able to take up to a couple of weeks rest. With lyme I get flares every 4 weeks, so if you do , you can time your break to avoid the flare periods. If you get sicker immediately, then it might be something else. You can also take your temperature regularly throughout the day. If it is higher in the morning, it could be bart. If it is always low, then just lyme. I don't know about Babesia.

hopingToFindCure
Veteran Member


Date Joined Nov 2008
Total Posts : 759
   Posted 2/8/2009 6:49 AM (GMT -7)   
Thanks Seeing stars and Nefferdun for sharing your experiences and insights.

I have a lot of weakness in my arms...Have had that since day one. It has not really abated but once, when I was at my mom's for a week or so and I had to wash all of her windows -- outside. I felt great that day. I don't know why.

I will start on plaquenil soon. Have to wait until payday so it will be next Sunday.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 6:00 PM (GMT -7)
There are a total of 2,905,561 posts in 318,871 threads.
View Active Threads


Who's Online
This forum has 158223 registered members. Please welcome our newest member, samanthaelizabeth.
348 Guest(s), 10 Registered Member(s) are currently online.  Details
imagardener2, PeppermintTea, Spring, Aset28, n2braves, The Dude Abides, Laugh and live, yancync, Gutsycal, three 5's and a jack